MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 30MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 30MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS50030
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the stent was returned together with the microcatheter.The microcatheter was found to be intact.The stent was found to be deployed.The stent was found to be deformed with the braid edges frayed.The tip of the stent introducer sheath was found to be damaged.The sdw was found to be intact.During functional inspection, stent difficult/unable to advance or pull back through catheter functional test - unable to perform as the stent was found to be deployed and the tip of the introducer sheath was found to be damaged.Stent deployed prematurely during use functional test ¿ n/a.Confirmed during visual inspection.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomaly noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition prior to use and preparation/set-up was performed as per the directions for use.Continuous flush was maintained for the duration of the procedure.The introducer sheath was properly inserted all the way into the microcatheter prior to transfer.While the introducer sheath was seated at the hub, the rhv was opened enough to allow passage of the device through without damage.Microcatheter was used with the stent.A new microcatheter was used to complete the procedure.The stent was stuck far enough into proximal shaft that evolve not seen until pulled back on wire and saw it approaching hub.It is unknown if the fds deployed prematurely.The exact location that the flow diverter was stuck cannot be confirmed but it was in the shaft.It occurred during advancement so the physician pulled back on the delivery wire because it got stuck.There was no surgical delay.The condition being treated was brain aneurysm and the anatomical location of the treatment site was ica.Product analysis found the stent had been deployed and it was deformed with the braid edges frayed.The tip of the stent introducer sheath was also found to be damaged which indicates the device experienced a significant force during the procedure.An assignable cause of procedural factors will be assigned to the reported stent difficult/unable to advance or pull back through catheter and stent deployed prematurely during use and as analysed stent deployed prematurely during use, stent deformed, and stent introducer sheath distal tip damaged as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
It was reported that during endovascular aneurysmal flow diverter placement procedure in the internal carotid artery(ica) , while advancement of the flow diverter stent, physician felt resistance inside the microcatheter.Exact location where flow diverter was stuck was unknown.The subject flow diverting stent was deployed prematurely inside the microcatheter.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
SURPASS EVOLVE 5.0MM X 30MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14598129
Report Number3008881809-2022-00267
Device Sequence Number5426875
Product Code OUT
UDI-Device Identifier07613327375312
UDI-Public07613327375312
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2024
Device Model NumberFDS50030
Device Catalogue NumberFDS50030
Device Lot Number22413072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2022
Initial Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-27 MICROCATHETER (STRYKER)
Patient SexUnknown